Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



A structure theorem for simple transcendental extensions of valued fields

Authors: Michel Matignon and Jack Ohm
Journal: Proc. Amer. Math. Soc. 104 (1988), 392-402
MSC: Primary 12F20; Secondary 12J10
MathSciNet review: 962804
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The fundamental inequality for a finite algebraic extension of a valued field relates the degree of the extension to the ramification indices and residue degrees, and of primary importance is the question of when this inequality becomes equality. An analogous question for simple transcendental extensions is treated here as an application of a fundamental structure theorem for such extensions.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 12F20, 12J10

Retrieve articles in all journals with MSC: 12F20, 12J10

Additional Information

Keywords: Valued field, simple transcendental extension
Article copyright: © Copyright 1988 American Mathematical Society